Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 11:11 PM EDT for Sumter County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 11:11 PM EDT (03:11 UTC)
- Expired
- Aug 11, 2021, 11:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS82 KFFC 120311
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT Wed Aug 11 2021
GAZ104-120345-
Sumter GA-
1111 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SUMTER
COUNTY THROUGH 1145 PM EDT...
At 1110 PM EDT...a strong thunderstorm was over Americus...moving
south at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Sumter, New Era, Huntington, Maddox and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8438 3194 8442 3215 8433 3212 8412
3192 8410 3191 8421
TIME...MOT...LOC 0310Z 007DEG 5KT 3207 8425
MAX HAIL SIZE...0.75IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 9:09 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 9:09 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 909 PM EDT Wed Aug 11 2021 .UPDATE... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 316 PM EDT Wed Aug 11 2021/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Thursday Night/... Upper level high in the Atlantic will continue to dominate our weather this afternoon into tomorrow. Under the aforementioned high today is playing out very similarly to yesterday with warm temperatures, high humidity values, light winds and slightly earlier CI times. This afternoons/evenings storms will be diurnally driven and will slowly dissipate as the sun goes down. Main threats with these storms will be heavy rainfall and strong wind gusts. Overnight, in the wake of the rain showers and thunderstorms patchy fog will be possible across much of area. Tomorrow afternoon continued advection of moisture off the Atlantic will become trapped under the upper high. By tomorrow afternoon the CWA will sit on the periphery of this high resulting in another afternoon of scattered, diurnally driven rain showers and thunderstorms. High temperatures tomorrow will be slightly lower than today in response to high clouds covering the area. 28 LONG TERM /Friday through Wednesday/... Only minor tweeks to the long term forecast with the primary concern being updates for approaching Tropical Storm Fred which is currently centered over eastern Hispaniola. Overall, there are no major updates with this tropical cyclone outside the fact that a good portion of the forecast area is now within the 5-day forecast cone of uncertainty (although, as we all know by now impacts can be felt far outside the cone!) Models are in fairly good agreement with the storm track and evolution up until landfall overnight Sunday night into Monday morning, however, major discrepancies still exist after this time. Recent trends have been to nudge the track slightly westward before landfall then hook the storm back to the northeast as synoptic-level steering winds direct the storm, but the timing of the northeasterly ejection of the cyclone is debated between each run with no overall consensus. Therefore the official forecast aims for the middle which takes the center of the track near the Atlanta metro area around Tuesday afternoon, but this is subject to change in terms of location, timing, and intensity. See previous discussion for more details... Thiem PREV DISCUSSION... /Issued 407 AM EDT Wed Aug 11 2021/ LONG TERM /Thursday Night through Tuesday/... First half of the extended forecast remains pretty straight-forward. Upper-level pattern weak and disorganized. Region stays on the northwest periphery of the western Atlantic surface ridge into the weekend, with a secondary surface ridge building down the east coast by early next week. Scattered to widespread, diurnally driven, convection persists through the weekend with seasonably warm temperatures. Model consensus still fairly good concerning tropical activity moving north through the eastern Gulf of Mexico early next week, however there continues to be noticeable differences in the strength/timing/ movement of the system, now called Fred, as it reaches the gulf coast and beyond. Still a long ways off in the forecast, but it does still look like we will see some degree of impacts across central and north Georgia during the first half of next week, at least increased rainfall over the region. 20 && .AVIATION... 00Z Update... TSRA has diminished across the northern sites, though lingering for next hour or two across the southern sites, which could have VRB gusts and decreased VSBYs. Could see lingering alto cigs this evening with some FEW/SCT near 4-5 kft too, but main concern will be where fog and lowered cigs/vsbys form tonight given how most sites had rainfall this afternoon/evening. Cannot rule out some 300-400 ft cigs and will watch trends and may be warranted in future updates. Winds may be light and VRB tonight or light SW. KATL initially should have some NW winds 4-6 kts but could briefly go NNE. Should be west to SW 3-5 kts for Thursday. Expecting increasing chances for afternoon SHRA/TSRA again so have VCSH after 18z and prob30 TSRA with VRB gusts and MVFR vsbys 19-23z. Cu field again 3-5 kft. //ATL Confidence...00Z Update... Low on how low cigs/vsbys are and coverage of morning fog potential. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 93 / 30 40 30 40 Atlanta 72 90 72 93 / 30 50 40 60 Blairsville 66 84 67 85 / 30 70 40 70 Cartersville 71 91 71 93 / 30 50 30 60 Columbus 73 91 73 94 / 30 50 30 50 Gainesville 71 89 72 91 / 30 50 30 50 Macon 72 92 72 95 / 30 40 20 40 Rome 72 91 72 93 / 20 50 30 60 Peachtree City 71 90 71 93 / 30 50 30 50 Vidalia 73 91 73 93 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Aug 11, 10:25 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1025 PM EDT Wed Aug 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1025 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms remain possible in central Georgia into the early morning hours. Storms could produce locally heavy rainfall, frequent lightning, and brief gusty winds. Patchy dense fog is also possible across north and central Georgia through Thursday morning. While uncertainty remains on the coverage or intensity of fog potential, a Dense Fog Advisory may be issued for portions of the area if conditions warrant. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms will be possible each day Thursday through Tuesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 11, 9:34 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Aug 11 2021
GAZ080-081-092-093-120215-
Macon GA-Schley GA-Taylor GA-Crawford GA-
934 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON,
SOUTHWESTERN CRAWFORD, NORTHWESTERN SCHLEY AND TAYLOR COUNTIES
THROUGH 1015 PM EDT...
At 934 PM EDT...a strong thunderstorm was over Butler. This storm was
nearly stationary.
HAZARD...Winds 40 to 50 mph...frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Garden Valley, Wesley
Church, Hicks, Fickling Mill and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8439 3244 8440 3268 8437 3268 8434
3272 8434 3265 8401 3236 8413 3236 8439
TIME...MOT...LOC 0134Z 279DEG 1KT 3252 8424
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 11, 9:46 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Wed Aug 11 2021
GAZ092-093-104-120215-
Macon GA-Schley GA-Sumter GA-
946 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MACON,
SCHLEY AND NORTHERN SUMTER COUNTIES THROUGH 1015 PM EDT...
At 946 PM EDT...a strong thunderstorm was over Fountainville, or 7
miles west of Oglethorpe. This storm was nearly stationary.
HAZARD...Winds 40 to 50 mph...frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Andersonville, Murrays Crossroads,
Whitewater State Park, Fountainville, La Crosse, Pennington,
Andersonville National Historic, Friendship, Clearview, Bumphead,
Bartlett and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8443 3218 8442 3219 8443 3223 8442
3223 8441 3230 8441 3230 8439 3236 8439
3236 8413 3242 8410 3241 8396 3221 8400
3218 8403 3215 8403 3213 8402 3213 8443
TIME...MOT...LOC 0146Z 279DEG 2KT 3230 8419
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 11, 10:14 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Wed Aug 11 2021
GAZ069-079>081-091>093-104-120300-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Upson GA-
Crawford GA-Talbot GA-
1014 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MACON, MARION, UPSON,
WESTERN CRAWFORD, SCHLEY, SUMTER, TALBOT AND TAYLOR COUNTIES THROUGH
1100 PM EDT...
At 1013 PM EDT...a line of strong thunderstorms was along a line
extending from near Big Lazer Creek Wma to Maddox. These storms were
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Thomaston, Buena Vista, Butler, Ellaville, Oglethorpe,
Talbotton, Manchester, Montezuma, Reynolds, Plains, Ideal, Woodland,
Yatesville, Andersonville, Junction City, Geneva, Sunset Village,
Lincoln Park and Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3196 8444 3213 8443 3213 8453 3217 8456
3253 8465 3253 8466 3254 8466 3285 8464
3285 8457 3288 8451 3293 8452 3291 8412
3285 8412 3285 8406 3225 8396 3218 8403
3215 8403 3209 8398 3204 8397 3194 8442
TIME...MOT...LOC 0213Z 087DEG 2KT 3281 8444 3202 8425
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 11, 10:38 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1038 PM EDT Wed Aug 11 2021
GAZ078-120315-
Harris GA-
1038 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL HARRIS
COUNTY THROUGH 1115 PM EDT...
At 1037 PM EDT...a strong thunderstorm was near Mulberry Grove, or
near Hamilton...moving west at 5 mph.
HAZARD...Winds up to 40 mph...frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Goat Rock Lake, Fortson, Mountain Hill, Mulberry Grove and
Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8508 3277 8482 3259 8483 3258 8491
3261 8491 3261 8508 3262 8509
TIME...MOT...LOC 0237Z 092DEG 6KT 3269 8491
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 11, 10:40 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1040 PM EDT Wed Aug 11 2021
GAZ094-095-120315-
Peach GA-Houston GA-
1040 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PEACH
AND HOUSTON COUNTIES THROUGH 1115 PM EDT...
At 1040 PM EDT...a strong thunderstorm was over Clinchfield, or near
Perry. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Warner Robins, Hayneville, Meadowdale, Sand Bed, Houston Lake,
Grovania, Elko, Grove Park, Moss Oak, Bonaire, Miami Valley,
Henderson, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8385 3236 8386 3238 8385 3238 8384
3244 8384 3244 8385 3257 8384 3255 8357
3240 8353 3234 8359 3230 8385
TIME...MOT...LOC 0240Z 112DEG 2KT 3243 8366
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 11, 11:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT Wed Aug 11 2021
GAZ104-120345-
Sumter GA-
1111 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SUMTER
COUNTY THROUGH 1145 PM EDT...
At 1110 PM EDT...a strong thunderstorm was over Americus...moving
south at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Sumter, New Era, Huntington, Maddox and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8438 3194 8442 3215 8433 3212 8412
3192 8410 3191 8421
TIME...MOT...LOC 0310Z 007DEG 5KT 3207 8425
MAX HAIL SIZE...0.75IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:01 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Aug 11, 8:11 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Aug 11, 8:32 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 11, 8:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Aug 11, 9:01 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 29 min |
| Aug 11, 9:03 PM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Aug 11, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 11, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 24 min |
| Aug 11, 9:30 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 11, 9:34 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Aug 11, 9:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Aug 11, 10:14 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Talbot, Taylor and 1 more | 46 min |
| Aug 11, 10:38 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 11, 10:40 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Aug 12, 4:30 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 12, 7:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.